Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 10, NWS State College, PA

May 22, 2014Clinton County, Lycoming County, Potter County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 22, 2014, 12:09 AM EDT for Clinton County, Lycoming County, Potter County, Pennsylvania. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2014, 12:09 AM EDT (04:09 UTC)
Expired
May 22, 2014, 1:00 AM EDT
In force
51 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Clinton County, PA, Lycoming County, PA, Potter County, PA

The radar

The State College radar (KCCX), 73 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 12:35 AM EDTTSTM WND DMGBrookside, PATREES DOWN 3S OF BROOKSIDE
May 22, 12:40 AM EDTTSTM WND DMG15 N Jersey Shore, PATREE DOWN ALONG RT 287

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
210 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

475 
WUUS51 KCTP 220409
SVRCTP
PAC035-081-105-220500-
/O.NEW.KCTP.SV.W.0010.140522T0409Z-140522T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1209 AM EDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTHEASTERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  WEST CENTRAL LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 100 AM EDT

* AT 1208 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST TO THE SOUTHEAST OF  
  OLE BULL STATE PARK...AND MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LITTLE PINE STATE PARK...ENGLISH CENTER...SLATE RUN...CAMMAL...
  WATERVILLE AND SALLADASBURG.

THIS INCLUDES ROUTE 220 EAST OF JERSEY SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS...
AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY
INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.

&&

LAT...LON 4155 7760 4154 7760 4154 7758 4141 7714
      4121 7712 4121 7746 4153 7772 4157 7766
TIME...MOT...LOC 0408Z 307DEG 30KT 4151 7762 

$$

DANGELO
2 follow-up statements
136 
WWUS51 KCTP 220422
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1222 AM EDT THU MAY 22 2014

PAC105-220431-
/O.CAN.KCTP.SV.W.0010.000000T0000Z-140522T0500Z/
POTTER PA-

1222 AM EDT THU MAY 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POTTER COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4141 7714 4121 7712 4121 7746 4143 7763
      4148 7761 4154 7760 4154 7758
TIME...MOT...LOC 0421Z 307DEG 30KT 4144 7750 

$$

PAC035-081-220500-
/O.CON.KCTP.SV.W.0010.000000T0000Z-140522T0500Z/
CLINTON PA-LYCOMING PA-
1222 AM EDT THU MAY 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR NORTHEASTERN CLINTON AND WEST CENTRAL LYCOMING COUNTIES...

AT 1221 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SLATE RUN...MOVING SOUTHEAST
AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
LITTLE PINE STATE PARK...ENGLISH CENTER...SLATE RUN...CAMMAL...
WATERVILLE AND SALLADASBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS...
AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY
INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.

&&

LAT...LON 4141 7714 4121 7712 4121 7746 4143 7763
      4148 7761 4154 7760 4154 7758
TIME...MOT...LOC 0421Z 307DEG 30KT 4144 7750 

$$

DANGELO
926 
WWUS51 KCTP 220445
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1245 AM EDT THU MAY 22 2014

PAC035-220454-
/O.CAN.KCTP.SV.W.0010.000000T0000Z-140522T0500Z/
CLINTON PA-

1245 AM EDT THU MAY 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLINTON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4142 7715 4140 7714 4121 7712 4121 7731
      4122 7735 4132 7748 4134 7747 4135 7752
      4138 7755 4146 7730
TIME...MOT...LOC 0444Z 307DEG 30KT 4132 7729 

$$

PAC081-220500-
/O.CON.KCTP.SV.W.0010.000000T0000Z-140522T0500Z/
LYCOMING PA-
1245 AM EDT THU MAY 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR WEST CENTRAL LYCOMING COUNTY...

AT 1244 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR LITTLE PINE STATE PARK...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
LITTLE PINE STATE PARK...ENGLISH CENTER...CAMMAL...WATERVILLE AND
SALLADASBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4142 7715 4140 7714 4121 7712 4121 7731
      4122 7735 4132 7748 4134 7747 4135 7752
      4138 7755 4146 7730
TIME...MOT...LOC 0444Z 307DEG 30KT 4132 7729 

$$

KF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 10:47 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 21, 10:47 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1047 PM EDT WED MAY 21 2014

.SYNOPSIS...

A SLOW MOVING WARM FRONT OVER CENTRAL PENNSYLVANIA WILL LIFT
TO THE NORTH AND EAST TONIGHT. A COLD FRONT WILL PUSH THROUGH THE
STATE THURSDAY. THE EXTENDED FORECAST WILL FEATURE A GRADUAL
WARMING TREND BEGINNING THIS WEEKEND...DESPITE SOME SHOWERS
LINGERING SATURDAY IN THE POST- FRONTAL NORTHWEST FLOW.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

AS WAS ADVERTISED BY AN EARLIER VERSION OF THE HRRR...A STRING OF
CONVECTION HAS DEVELOPED AND IS SLIDING SOUTH THROUGH THE
NORTHERN MOUNTAINS. IT'S A LITTLE EARLIER THAN PREDICTED...BUT
THE GENERAL LINEAR ORGANIZATION IS A DECENT MATCH. THE APPROACH OF
THE MAIN MID LEVEL SHORTWAVE ASSOCIATED WITH THE FRONTAL SYSTEMIS
PROVIDING JUST ENOUGH WARM ADVECTION AND LARGE SCALE LIFT TO KEEP
ACTIVITY GOING AND MAKE FOR ANOTHER NIGHT OF NOCTURNAL FIREWORKS.

AS YET THERE IS NO INDICATION WE WILL SEE THE KIND OF HEAVY
DOWNPOURS WE SAW LAST NIGHT AS THE DEEPEST MOISTURE HAS POOLED OFF
TO THE SOUTH OF THE AREA...AND THE LINE IS MOVING NEARLY NORMAL
TO ITS ORIENTATION...LIMITING RESIDENCE TIME FOR THE RAINS OVER
ANY ONE AREA.

WILL HAVE TO WATCH THE NWRN ZONES WHERE HEAVY RAIN DEVELOPED LATE
LAST NIGHT AND RESULTED IN SERIOUS FLOODING IN AND AROUND RIDGWAY.

HAVE ALLOWED THE FLOOD WARNING FOR ELK COUNTY AND THE FLOOD WATCH
TO BOTH EXPIRE AS WATERS ARE RECEDING IN THE AREAS AFFECTED BY
EARLIER RAINS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
SFC COLD FRONT PUSHES ACROSS THE CENTRAL AND EASTERN ZONES DURING
THE MIDDAY AND AFTERNOON HOURS. A RATHER POTENT UPPER SHORT WAVE
MOVING SE FROM THE UPPER GLAKES WILL HELP TO STRENGTHEN THE
ASSOCIATED 300 MB JET...WITH ITS LEFT EXIT REGION HELPING TO
ENHANCE LARGE SCALE LIFT AND THE CONVECTIVE THREAT ACROSS THE
EASTERN HALF OF PENN DURING THE PEAK HEATING OF THE DAY. SPC HAS
THE SUSQ VALLEY AND POINTS EAST UNDER A SLIGHT RISK FOR SVR
THURSDAY.

MAX TEMPS THURSDAY WILL RANGE FROM THE MID AND UPPER 70S IN THE
SUSQ VALLEY...TO THE COOLER MID 60S IN THE FAR NW.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AN UPPER-LEVEL TROUGH CROSSING THE INTERIOR NORTHEAST AND NORTHERN
MID-ATLANTIC STATES EARLY FRIDAY WILL LINGER ALONG/OFFSHORE THE
EASTERN SEABOARD THRU SATURDAY. THE UPPER LEVEL TROUGHING AND
RELATIVELY COOL CYCLONIC FLOW ALOFT WILL BE REPLACED BY RISING
HEIGHTS EXPANDING NNEWD IN ADVANCE OF A HIGH-LEVEL RIDGE MIGRATING
EWD ACROSS THE SOUTH-CENTRAL U.S. THE UPPER RIDGE IS FORECAST TO
FLATTEN INTO THE MIDDLE OF NEXT WEEK IN ASSOCIATION WITH SHORTWAVE
ENERGY MOVING THROUGH SOUTHEASTERN CANADA. THE MODELS GENERALLY
AGREE ON THE ABOVE MENTIONED LARGE SCALE PATTERN EVOLUTION...WITH
NOTEWORTHY DIFFERENCES CREEPING INTO DETERMINISTIC SOLUTIONS IN THE
OUTER PERIODS. SPECIFICALLY...THE 21/12Z OPRNL GFS IS MUCH MORE
AGGRESSIVE IN LOWERING HEIGHTS OVER THE NORTHEAST/NEW ENGLAND
STATES BY NEXT WED/THU...WHICH RESULTS IN A SIGNIFICANT SPREAD IN
MEDIUM RANGE X/N GFS AND ECMWF BASED MOS TEMPERATURE GUIDANCE.

SENSIBLE WEATHER HIGHLIGHTS...THE DY2 FRONTAL PASSAGE WILL BRIEFLY
RETURN THE COOL/DRY CYC FLOW PATTERN ALOFT WITH DIURNAL/INSTABILITY
SHOWERS EXPECTED MAINLY OVER NERN/ERN PA ASSOCD WITH INDIVIDUAL
SHORTWAVE IMPULSES ROTATING AROUND THE BACKSIDE OF THE DEPARTING
UPPER LEVEL TROUGH. A MID-LEVEL ANTICYCLONE BUILDING NORTH/EAST FROM
THE LWR MS VLY WILL FAVOR A MORE TYPICAL EARLY-SUMMER PATTERN WITH
STRONG SIGNALS FOR AN UPWARD TEMPERATURE AND HUMIDITY TREND FROM
MEMORIAL DAY INTO THE MIDDLE OF NEXT WEEK. THE POTENTIAL FLY IN
THE OINTMENT MIGHT BE ANY RING OF FIRE CONVECTION THAT COULD
THWART THE PROJECTED WARMING TREND. IN GENERAL EXPECT A BETTER
CHANCE FOR SHOWERS AND AFTN TSTMS INTO THE MIDDLE OF NEXT WEEK.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
CONVECTION HAS SHIFTED TO MORE CELLULAR...WITH SCATTERED
THUNDERSTORMS MOVING THROUGH CENTRAL PA THIS EVENING.

BRIEF/LOCALIZED IFR IN HEAVIER SHOWERS WILL BE POSSIBLE FROM KIPT
TO KSEG...KMDT AND KLNS THROUGH 01Z.

ADDITIONAL SCTD SHOWERS/ISOLATED TSRA WITH PERIODS OF MVFR
ARE EXPECTED TONIGHT.

MOIST...WEST TO SWRLY UPSLOPE FLOW ACROSS THE ALLEGHENIES WILL
LEAD TO AREAS OF LIFR CIGS /AND MVFR TO IFR VSBYS/ IN STRATUS
CLOUDS AND FOG INVOF KJST AND KBFD.

COLD FRONT PUSHES EAST ACROSS THE STATE THURSDAY...TRIGGERING ANOTHER
FEW SHOWERS/TSRA. HIGHLY LOCALIZED IFR CIGS/VSBYS IN BRIEF HEAVY
RAIN WILL BE POSSIBLE...ESPECIALLY ACROSS THE EASTERN HALF OF
PENN.

SOME SHOWERS COULD PERSIST INTO THE WEEKEND...AS ADDITIONAL
ENERGY ROTATES SE AROUND A DEEP UPPER LEVEL LOW.

BEST DAY FOR DRY WEATHER AND VFR CONDITIONS WILL BE SUNDAY.

.OUTLOOK...
FRI-SAT...MAINLY VFR. SCT SHOWERS POSS MAINLY N AND W WITH LOCAL
RESTRICTIONS.

SUN AND MON...NO RESTRICTIONS EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE/LAMBERT
NEAR TERM...LA CORTE/LAMBERT
SHORT TERM...LAMBERT
LONG TERM...STEINBUGL
AVIATION...LAMBERT/CERU
HYDROLOGY...
Hazardous weather outlook, May 21, 10:25 PM EDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1025 PM EDT WED MAY 21 2014

PAZ012-018-019-024>028-033>037-041-042-045-046-049>053-056>059-
063>066-230230-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1025 PM EDT WED MAY 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT. SOME
OF THESE STORMS MAY PRODUCE LOCALIZED HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010-011-017-230230-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-
1025 PM EDT WED MAY 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT. SOME
OF THESE STORMS MAY PRODUCE LOCALIZED HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 21, 11:11 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1111 PM EDT WED MAY 21 2014

PAZ004-220345-
WARREN PA-
1111 PM EDT WED MAY 21 2014

...SPECIAL WEATHER STATEMENT...

AT 1110 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
SPRING CREEK...MOVING EAST AT 60 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  YOUNGSVILLE AROUND 1120 PM EDT.
  CHAPMAN STATE PARK AROUND 1130 PM EDT.
  SHEFFIELD AROUND 1140 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CLARENDON...TIDIOUTE
AND STARBRICK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 ROUTE 6 BETWEEN NEAR PITTSFIELD AND NEAR LUDLOW.
 ROUTE 62 BETWEEN SOUTH OF TIDIOUTE AND WEST OF WARREN.
 STATE ROAD 59 NEAR WARREN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4192 7961 4181 7896 4181 7895 4163 7898
      4162 7961
TIME...MOT...LOC 0310Z 292DEG 51KT 4182 7957

DANGELO
Special weather statement, May 21, 11:18 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1118 PM EDT WED MAY 21 2014

PAZ006-220345-
POTTER PA-
1118 PM EDT WED MAY 21 2014

...SPECIAL WEATHER STATEMENT...

AT 1117 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
COUDERSPORT...MOVING SOUTHEAST AT 30 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DENTON HILL STATE PARK AROUND 1130 PM EDT.
  CHERRY SPRINGS STATE PARK AND LYMAN RUN STATE PARK AROUND 1140 PM
EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SKI DENTON SKI AREA
AND SWEDEN VALLEY.

LAT...LON 4167 7760 4162 7760 4147 7779 4147 7783
      4176 7816 4189 7799
TIME...MOT...LOC 0317Z 313DEG 28KT 4178 7801

DANGELO
Special weather statement, May 21, 11:43 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1143 PM EDT WED MAY 21 2014

PAZ006-012-037-041-220430-
NORTHERN LYCOMING PA-POTTER PA-NORTHERN CLINTON PA-TIOGA PA-
1143 PM EDT WED MAY 21 2014

...SPECIAL WEATHER STATEMENT...

AT 1143 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
OLE BULL STATE PARK...MOVING SOUTHEAST AT 40 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LEETONIA AROUND 1200 AM EDT.
  CEDAR RUN...SLATE RUN AND CAMMAL AROUND 1210 AM EDT.
  ENGLISH CENTER...LITTLE PINE STATE PARK AND WATERVILLE AROUND 1220
AM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SKI SAWMILL SKI AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4169 7795 4181 7767 4143 7707 4120 7739
TIME...MOT...LOC 0343Z 309DEG 34KT 4164 7768

CERU
Special weather statement, May 21, 11:51 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1151 PM EDT WED MAY 21 2014

PAZ004-220430-
WARREN PA-
1151 PM EDT WED MAY 21 2014

...SPECIAL WEATHER STATEMENT...

AT 1151 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRAND VALLEY...MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN WARREN
COUNTY...INCLUDING THE FOLLOWING LOCATIONS...TIDIOUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4179 7961 4183 7949 4163 7917 4162 7958
      4166 7961
TIME...MOT...LOC 0351Z 317DEG 17KT 4172 7952

CERU

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 11:11 PM EDTSpecial Weather StatementCTPWarren34 min
May 21, 11:18 PM EDTSpecial Weather StatementCTPPotter27 min
May 21, 11:43 PM EDTSpecial Weather StatementCTPClinton47 min
May 21, 11:46 PM EDTSevere Thunderstorm WarningCTPPotter29 min
May 21, 11:51 PM EDTSpecial Weather StatementCTPWarren39 min
May 22, 12:57 AM EDTSevere Thunderstorm WarningCTPLycoming, Montour, Northumberland, Union63 min
May 22, 1:51 AM EDTSpecial Weather StatementCTPColumbia, Montour24 min
May 22, 2:09 AM EDTSpecial Weather StatementCTPColumbia, Montour36 min
May 22, 2:42 AM EDTSpecial Weather StatementCTPSchuylkill33 min
May 22, 3:22 AM EDTSpecial Weather StatementCTPFulton38 min
May 22, 5:39 AM EDTSpecial Weather StatementCTPSchuylkill51 min
May 22, 7:16 AM EDTSpecial Weather StatementCTPSullivan29 min
May 22, 12:36 PM EDTSpecial Weather StatementCTPTioga54 min
May 22, 1:08 PM EDTSpecial Weather StatementCTPSullivan82 min
May 22, 1:53 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland67 min
May 22, 1:59 PM EDTSpecial Weather StatementCTPSchuylkill61 min
May 22, 2:08 PM EDTSevere Thunderstorm WarningCTPSchuylkill37 min
May 22, 2:28 PM EDTAreal Flood AdvisoryCTPColumbia, Lycoming, Montour, Northumberland2 hr
May 22, 2:28 PM EDTSpecial Weather StatementCTPFranklin, Fulton32 min
May 22, 2:36 PM EDTTornado WarningCTPColumbia, Montour, Northumberland24 min
May 22, 2:57 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Schuylkill63 min
May 22, 3:26 PM EDTSpecial Weather StatementCTPYork34 min
May 22, 3:44 PM EDTSpecial Weather StatementCTPLancaster31 min
May 22, 3:53 PM EDTSevere Thunderstorm WarningCTPLancaster, York67 min
May 22, 5:33 PM EDTSpecial Weather StatementCTPYork42 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.